MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during surgery, they noticed scratches in the optical area.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.Three photos were provided.The first photo showed the carton endcap with the product information.The second photo was of a drawing of an iol.Two areas of damage were indicated perpendicular to the travel path.Damage in this area can occur due to a plunger override.The third photo was of the implanted lens.What appears to be a crack is indicated with a yellow circle.This damage is similar in appearance to damage caused by the plunger tip.This may have been interpreted as the report reported scratch.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Based on review of the provided photos the optic appeared to be cracked.This damage is similar in appearance to damage caused by the plunger tip.This may have been interpreted as the report reported scratch.It is unknown if qualified associated products were used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19499262
Report Number1119421-2024-01106
Device Sequence Number20517051
Product Code HQL
UDI-Device Identifier00380652555876
UDI-Public(01)00380652555876(17)271204(11)221206(10)15543500(21)15543500034
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.235
Device Lot Number15543500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/04/2024
Date Device Manufactured12/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown